View : 180 Download: 0

Neuromyopathy caused by long term colchicine therapy

Title
Neuromyopathy caused by long term colchicine therapy
Authors
Park, Hyung JunLee, Hyung-SooKoo, HeasooHan, Soo JeongChoi, EunoLee, Chan YoungLee, Seung AhChoi, Young-ChulPark, Kee Duk
Ewha Authors
박기덕한수정
SCOPUS Author ID
박기덕scopus; 한수정scopusscopus
Issue Date
2018
Journal Title
NEUROLOGY ASIA
ISSN
1823-6138JCR Link
Citation
NEUROLOGY ASIA vol. 23, no. 2, pp. 185 - 188
Keywords
colchicinetoxicitymuscular diseasepolyneuropathies
Publisher
ASEAN NEUROLOGICAL ASSOC
Indexed
SCIE; SCOPUS WOS scopus
Document Type
Article
Abstract
Colchicine-induced neuromyopathy is an extremely rare complication, and can develop in the setting of acute overdose or chronic administration in therapeutic doses. A 72-year-old man presented with proximal muscle weakness and myalgia. He had angina pectoris and Behcet's disease, leading to the treatment of colchicine (1.2 mg daily for about 6 years), cyclosporine, methylprednisolone, simvastatin, and aspirin. A biceps brachii muscle biopsy was performed and electron microscopic examination revealed scattered autophagic vacuoles. He was initially treated with steroid pulse therapy. However, muscle weakness did not improve. After the discontinuation of colchicine, muscle power and myalgia improved steadily. There should be heightened awareness of colchicine-induced neuromyopathy because that clinical suspicion is the most important diagnostic clue, and termination of colchicine is the only treatment.
Show the fulltext
Appears in Collections:
의과대학 > 의학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE